Alert archive / Kentucky / Wind Advisories in 2013
Wind Advisory 5, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Nov 16, 2013, 12:45 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Nov 17, 2013, 10:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2013, 12:45 PM CST (18:45 UTC)
- In effect from
- Nov 17, 2013, 10:00 AM CST
- Expired
- Nov 17, 2013, 8:30 PM CST
- In force
- 11 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196 WWUS73 KLMK 161845 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 145 PM EST SAT NOV 16 2013 ...GUSTY SOUTH WINDS SUNDAY AFTERNOON AND EVENING... .AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTH WINDS TO SOUTHERN INDIANA AND CENTRAL KENTUCKY SUNDAY AFTERNOON AND EVENING. THE STRONG WINDS WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING ENHANCED GUSTS ABOVE THE NON-THUNDERSTORM WINDS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-171000- /O.NEW.KLMK.WI.Y.0005.131117T1600Z-131118T0500Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 145 PM EST SAT NOV 16 2013 /1245 PM CST SAT NOV 16 2013/ ...WIND ADVISORY IN EFFECT FROM 11 AM EST /10 AM CST/ SUNDAY TO MIDNIGHT EST /11 PM CST/ SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ SUNDAY TO MIDNIGHT EST /11 PM CST/ SUNDAY NIGHT. * WINDS...SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS WILL BE POSSIBLE IN SHOWERS AND THUNDERSTORMS. * TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS ON SUNDAY. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 64 AND THE KENTUCKY PARKWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WEAKENED TREES MAY BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. LARGE BRANCHES MAY FALL. USE EXTRA CAUTION. && $$ 13
3 follow-up statements
750 WWUS73 KLMK 170607 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 107 AM EST SUN NOV 17 2013 ...GUSTY SOUTH WINDS THIS AFTERNOON AND EVENING... .AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTH WINDS TO SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. THE STRONG WINDS WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING ENHANCED GUSTS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-172200- /O.CON.KLMK.WI.Y.0005.131117T1600Z-131118T0500Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 107 AM EST SUN NOV 17 2013 /1207 AM CST SUN NOV 17 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO MIDNIGHT EST /11 PM CST/ TONIGHT... * WINDS...SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS WILL BE POSSIBLE IN SHOWERS AND THUNDERSTORMS. * TIMING...THE STRONGEST WINDS WILL OCCUR FROM THIS AFTERNOON THROUGH THIS EVENING. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 64 AND THE KENTUCKY PARKWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WEAKENED TREES MAY BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. LARGE BRANCHES MAY FALL. USE EXTRA CAUTION. && $$ JSD
282 WWUS73 KLMK 171817 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 117 PM EST SUN NOV 17 2013 ...GUSTY SOUTH WINDS THROUGH THIS EVENING... .AN APPROACHING COLD FRONT WILL BRING STRONG AND GUSTY SOUTH WINDS TO SOUTHERN INDIANA AND CENTRAL KENTUCKY FROM NOW THROUGH THIS EVENING. THE STRONG WINDS WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING ENHANCED GUSTS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-180500- /O.CON.KLMK.WI.Y.0005.000000T0000Z-131118T0500Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 117 PM EST SUN NOV 17 2013 /1217 PM CST SUN NOV 17 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... * WINDS...SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS WILL BE POSSIBLE IN SHOWERS AND THUNDERSTORMS. * TIMING...THE STRONGEST WINDS WILL OCCUR FROM NOW THROUGH THIS EVENING. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 64 AND THE KENTUCKY PARKWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WEAKENED TREES MAY BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. LARGE BRANCHES MAY FALL. USE EXTRA CAUTION. && $$ MJP
828 WWUS73 KLMK 180230 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 930 PM EST SUN NOV 17 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-180330- /O.CAN.KLMK.WI.Y.0005.000000T0000Z-131118T0500Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 930 PM EST SUN NOV 17 2013 /830 PM CST SUN NOV 17 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND ADVISORY. WESTERLY WINDS DIMINISHED QUICKLY WITH THE PASSAGE OF THE COLD FRONT...SO THE WIND ADVISORY HAS BEEN CANCELLED. EXPECT WIND SPEEDS AROUND 10 MPH OVERNIGHT...WITH A FEW GUSTS NEAR 20 MPH POSSIBLE BEFORE MIDNIGHT. $$ RAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:48 AM CST, 57 minutes earlier.
Area forecast discussion, Nov 16, 11:48 AM CST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1248 PM EST Sat Nov 16 2013 ...Updated Aviation Discussion... ...Forecast Update... Issued at 727 AM EST Sat Nov 16 2013 Quick update this morning to add drizzle to the forecast for a couple hours this morning, as low-level clouds with bases around 500 feet have been proficient at producing drizzle. This should dissipate as mixing increases shortly after sunrise. .SHORT TERM (Now through Sunday Night)... Issued at 300 AM EST Sat Nov 16 2013 Quite a few uncertainties still around about Sunday, but the potential for several weather is still quite real. The Storm Prediction Center has placed northern Kentucky and southern Indiana within a moderate risk, highlighting a potential for damaging winds and a few tornadoes. Recent guidance has come into good agreement about the the track and the strengthening of a strong cyclone late this weekend. All show a strong cyclonic upper jet carving a trough across the upper midwest late Sunday. Low pressure is forecast to deepen to below 985mb as it tracks towards the Upper Peninsula of Michigan by early Monday. A strong cold front is forecast to move southeast of the Ohio River during the late evening hours on Sunday. Low level winds will increase sharply by Sunday morning, providing speed and directional shear adequate to support a potential for wind damage and even a brief tornado or two. However, the potential for severe weather will be tied to how much surface instability is realized during the day on Sunday, and that is quite mucky at this point. Leading up to Sunday, expect mostly cloudy skies, especially this morning, with increasing southerly winds and very mild temperatures this afternoon. Highs will reach the mid 60s with winds increasing to 10 to 15 mph by noon. For tonight, warm temperatures will continue, with a continued brisk southerly wind. Temperatures won't fall at much at all, bottoming out in the upper 50s. Highs Sunday may potentially reach the lower 70s. Breezy to windy conditions expected Sunday afternoon, with southerly winds between 20 and 25 mph, with some gusts up to 40 mph. For Sunday, elevated thunderstorms will likely move into southern Illinois and southwestern Indiana during the early morning hours, likely overspreading much of central Kentucky by late morning. Forecast 00z NAM soundings show elevated 925mb LI's of -3. Although elevated, some of these storms may produce small hail and gusty winds. At some point Sunday, a break in precipitation will occur as these initial storms race off towards the northeast. The 00z NAM is much slower than the GFS and shows the development of a potentially severe squall line during the afternoon or evening hours that would approach from the northwest, affecting southwestern Indiana first. If sufficient daytime heating produces adequate surface based instability, this line could potentially produce widespread damaging winds, with a potential for an isolated weak tornado embedded within any bowing segments or mesoscale circulations. Any convective line of storms will quickly race east of our area by early morning Monday. West winds of 10 to 15mph with higher gusts will arrive after midnight. Mostly clear skies anticipated by dawn on Monday. .LONG TERM (Monday through Saturday)... Issued at 300 AM EST Sat Nov 16 2013 Much of the work week will be quiet next week in the wake of the strong cold front passage on Sunday. Cool sfc high pressure will settle over the area for the first half of the week providing mostly clear/sunny skies and cool temps. Although temperatures behind this front won't be the coldest we've seen so far this fall season, it will turn noticeably chilly again. High temps Mon will be in the 50s with highs in the upper 40s/lower 50s for Tues/Wed. With good rad cooling nights both Mon/Tues nights, lows will drop into the upper 20s and lower 30s. By the end of next week, forecast confidence drops off sharply as several model solns exist for a southern stream trough mostly near the SW CONUS and a northern stream upper trough near the NE CONUS. Models vary on strength and forecast progression of these features through the CONUS which will affect both precip chances and temperatures. The 0Z ECMWF seems to hang back a deep upper low over the SW CONUS and drop a decent sfc cold front through our region on Fri. The 0Z GFS indicates a more progressive upper level trough will move eastward from the SW CONUS providing late week rain chances and somewhat milder temps than the ECMWF. With such a difference in solns, will stick with a WPC ensemble blend soln which gives rain chances for Fri/Sat followed by a cold front passage and cooler temps for Sun. Still confidence is very low in this soln. Check back for more updates. && .AVIATION (18Z TAF Update)... Updated at 1245 PM EST Sat Nov 16 2013 IFR ceilings are slow to rise as we stay in this moist low-level airmass. Unfortunately, these lower cloud look to linger through much of the TAF period. As winds pick up in the 10-15 knot range with a few higher gusts this afternoon, should see some improvement to at least MVFR and vis steadily at P6SM. Dry weather is expect through at least midnight tonight. Overnight, southerly surface winds will increase to 15 knots by midnight. Low level wind shear is likely after 04Z as winds at 2K feet will increase to 45-55 knots. Elevated thunderstorms will become increasingly likely at SDF and BWG around 10Z and around 12Z at LEX on Sunday with possible gusty winds and IFR ceilings. Winds will increase out of the southwest through the day Sunday, with sustained winds in the 15-20 knot range and gusts around 30 knots or so. Convection along and perhaps ahead of the approaching cold front late Sunday afternoon will edge closer to SDF around the end of the TAF period. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........MJP Short Term.....JSD Long Term......AMS Aviation.......MJP
Hazardous weather outlook, Nov 16, 10:32 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1132 AM EST SAT NOV 16 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-171645- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1132 AM EST SAT NOV 16 2013 /1032 AM CST SAT NOV 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED THUNDERSTORMS WILL LIKELY DEVELOP VERY LATE TONIGHT OR BY DAWN SUNDAY MORNING ACROSS SOUTHWESTERN INDIANA AND WEST CENTRAL KENTUCKY. THESE STORMS COULD PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BREEZY CONDITIONS WILL DEVELOP SUNDAY. SOME WIND GUSTS ABOVE 35 MPH MAY MAKE DRIVING HIGH PROFILE VEHICLES ALONG EAST-WEST ORIENTATED ROADS TRICKY. STRONG TO SEVERE STORMS ARE EXPECTED SUNDAY. SUNDAY MORNING THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...A LINE OF STORMS MAY DEVELOP BY AFTERNOON ACROSS SOUTHWESTERN INDIANA AND MOVE SOUTHEAST ACROSS THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THIS POTENTIAL LINE OF STORMS MAY ARRIVE AS A SQUALL LINE WITH A RISK OF DAMAGING WINDS AND TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED SUNDAY AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
Nearby
Wind Advisories in Kentucky, 2013Wind Advisories in Indiana, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.